Aa
A
A
A
Close
Adrenal Insufficiency Community
1.32k Members
3061629 tn?1405458990

Weakness and lethargy after Prednisone

I took prednisone 60mg plus 2 steroid dose packs plus a short acting and long acting steroid injection in the past 6 weeks.  I have been off all steroids x 3 weeks and am suffering from weakness, tremors, shaking inside and out, feelings of anxiety, shortness of breath, muscle cramps in my legs and feet and extreme lethargy.

I'm thinking this must be an adrenal issue.  Has anyone had these symptoms after prednisone?  
I am so anxious and shaky from mid morning until late afternoon.  I am sleeping at least 8 hours a night and nap during the day when I can.
During the evening, I seem to be more myself and can function more normally.
I had none of these symptoms before the prednisone.  Any insight?
3 Responses
Avatar universal
A few years ago I was diagnosed with Secondary Addison's Disease.

I was placed on hydrocortisone for 1 year when suddenly another doctor moved me to prednisone. A drug that does the same thing. Why he moved me was because he had more patients on prednisone. Or so he said.

Anyway after 5 days of prednisone I was feeling bad. Anxiety, bad temper and lethargy. I demanded to return to hydrocortisone and within a couple of days felt FAR better.

I had none of the prednisone side effects.

The dosage is different between HC and prednisone, so dont assme 60 mg of one means you'll need 60 mg of the other.

Good luck.
Avatar universal
COMMUNITY LEADER
After 3 weeks all the bio-available steroid should be gone.

Try not to nap - you may be reversing your rhythm just from your sleep schedule. Try to eat, drink wake and sleep normally at normal times. Go to be early if you have too - but don't sleep during the day.
Avatar universal
Did you gradually wean from the steroids?  If not, your adrenal glands may not be functioning properly.  Prednisone is an evil drug ....it's the reason I have secondary adrenal insufficiency.  Inadequate weaning of Prednisone almost killed me.  It damaged organs and hpa axis never recovered.  After 5 years of mega doses of vitamins/juicing organic veggies and HC, DHEA and thyroid meds my liver is working adequately again.  
Have an Answer?
Top Thyroid Answerers
Avatar universal
MI
Avatar universal
Northern, NJ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child